Buckling Loads for Elasticity Supported Structures

by A. Raymond Toakley,

Serial Information: Journal of the Engineering Mechanics Division, 1965, Vol. 91, Issue 3, Pg. 205-232

Document Type: Journal Paper

Abstract: Buckling loads for axially loaded struts having elastic lateral support for which the resistance to lateral displacement at any point is some function of the displacement at that point only have been determined in nondimensional form, for a variety of end restraints. The solutions have been obtained using the energy method, by expressing the buckled shape of the strut in terms of an appropriate infinite series. Two types of variation in lateral restraint along the length of the strut are considered: (a) Uniform; and (b) proportional to distance from the end of the strut. Several cases of variation in axial load along the length of the strut are also examined.

Subject Headings: Axial loads | Struts | Buckling | Lateral loads | Elastic analysis | Displacement (mechanics) | Load and resistance factor design | Energy methods |

Services: Buy this book/Buy this article


Return to search